Alert archive / Mississippi / Lake Wind Advisories in 2007

Lake Wind Advisory 21, NWS Jackson, MS

December 5, 20076 parishes in Louisiana; 30 counties in Mississippi; Ashley County, Chicot County, Arkansas

NWS Jackson, MS issued this lake wind advisory at Dec 5, 2007, 6:44 PM CST for 6 parishes in Louisiana; 30 counties in Mississippi; Ashley County, Chicot County, Arkansas. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Dec 5, 2007, 6:44 PM CST (00:44 UTC)
Expired
Dec 5, 2007, 11:00 PM CST
In force
4 hr
Issued by
NWS Jackson, MS
All 38 counties

Ashley County, AR, Chicot County, AR, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, West Carroll Parish, LA, Attala County, MS, Bolivar County, MS, Carroll County, MS, Choctaw County, MS, Clay County, MS, Grenada County, MS, Hinds County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Kemper County, MS, Lauderdale County, MS, Leake County, MS, Leflore County, MS, Lowndes County, MS, Madison County, MS, Montgomery County, MS, Neshoba County, MS, Newton County, MS, Noxubee County, MS, Oktibbeha County, MS, Rankin County, MS, Scott County, MS, Sharkey County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS, Webster County, MS, Winston County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 79 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 0.7 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2007-12-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2007-12-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2213 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KJAN 060044
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
644 PM CST WED DEC 5 2007


ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025>052-060500-
/O.NEW.KJAN.LW.Y.0021.071206T0044Z-071206T0500Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-
HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-
LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...WINNSBORO...CLEVELAND...INDIANOLA...RULEVILLE...
GREENWOOD...GRENADA...VAIDEN...NORTH CARROLLTON...CARROLLTON...
WINONA...EUPORA...MABEN...MATHISTON...WEST POINT...COLUMBUS...
ACKERMAN...WEIR...STARKVILLE...GREENVILLE...BELZONI...ISOLA...
DURANT...TCHULA...LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...
LOUISVILLE...MACON...BROOKSVILLE...MAYERSVILLE...ROLLING FORK...
ANGUILLA...YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE...
PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...VICKSBURG...
JACKSON...PEARL...BRANDON...RICHLAND...FOREST...MORTON...NEWTON...
UNION...DECATUR...CONEHATTA...MERIDIAN
644 PM CST WED DEC 5 2007

...LAKE WIND ADVISORY IN EFFECT UNTIL 11 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM CST THIS EVENING. 

A COLD FRONT IS MOVING SOUTH ACROSS THE AREA AND WINDS ARE GUSTING UP
TO 35 MPH ALONG AND BEHIND IT. THE WINDS WILL REMAIN GUSTY THROUGH
THE EVENING HOURS AS THE FRONT MOVES SOUTH ACROSS THE ARKLAMISS. THE
WINDS SHOULD BEGIN TO DIMINISH SOME TOWARDS MIDNIGHT...BUT GUSTS FROM
15 TO 20 MPH WILL STILL BE POSSIBLE ACROSS THE AREA DURING THE
OVERNIGHT HOURS.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON
AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

WIND GUSTS OF 30 TO 35 MILES PER HOUR OCCASIONALLY BRING DOWN LARGE
LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE.
EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS.

$$

15
1 follow-up statement
000 
WWUS74 KJAN 060502
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
1102 PM CST WED DEC 5 2007


ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025>052-060615-
/O.EXP.KJAN.LW.Y.0021.000000T0000Z-071206T0500Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-
HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-
LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...WINNSBORO...CLEVELAND...INDIANOLA...RULEVILLE...
GREENWOOD...GRENADA...VAIDEN...NORTH CARROLLTON...CARROLLTON...
WINONA...EUPORA...MABEN...MATHISTON...WEST POINT...COLUMBUS...
ACKERMAN...WEIR...STARKVILLE...GREENVILLE...BELZONI...ISOLA...
DURANT...TCHULA...LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...
LOUISVILLE...MACON...BROOKSVILLE...MAYERSVILLE...ROLLING FORK...
ANGUILLA...YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE...
PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...VICKSBURG...
JACKSON...PEARL...BRANDON...RICHLAND...FOREST...MORTON...NEWTON...
UNION...DECATUR...CONEHATTA...MERIDIAN
1102 PM CST WED DEC 5 2007

...LAKE WIND ADVISORY HAS EXPIRED...

THE LAKE WIND ADVISORY IS NO LONGER IN EFFECT. THE WINDS HAVE SUBSIDED
TO BELOW LAKE WIND ADVISORY CRITERIA. THE WINDS WILL CONTINUE TO DIMINISH
DURING THE OVERNIGHT HOURS.

$$

15

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this lake wind advisory went out at Dec 5, 2:45 PM CST, 3 hours 59 minutes earlier.

Area forecast discussion, Dec 5, 2:45 PM CST, 3 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
245 PM CST WED DEC 5 2007

.SHORT TERM...TODAY THROUGH FRIDAY. BEEN PLAYING CATCH UP FOR MOST OF
THE DAY...WITH THE BOUNDARY TAKING ITS SWEET TIME SINKING SOUTH. TEMPERATURES
EXCEEDED EXPECTATIONS BY A FEW DEGREES AT MOST LOCATIONS THIS AFTERNOON.
THE COLD FRONT WAS MOVING JUST A TAD SLOWER THAN EXPECTED...SO AREA
WAS ABLE TO GET FAIRLY WARM. STILL LOOKING FOR THE BOUNDARY TO MOVE
THROUGH THE CWA THIS AFTERNOON AND EVENING...MAINLY JUST SHIFTING
THE WINDS AND BRINGING A FEW CLOUDS. NOT SURE HOW FAR SOUTH THE
BOUNDARY WILL GO AT THIS POINT...ESPECIALLY AT THIS SPEED AND WITH
THE RIDGE HOLDING STEADY TO THE SOUTH. LOOKS LIKE THE COLD FRONT HAS
FINALLY MADE IT INTO THE CWA...SO WINDS WILL LIKELY INCREASE SHORTLY
AND TEMPERATURES SHOULD START TO FALL ALONG THE HIGHWAY 82 CORRIDOR.
WILL NOT GO WITH A LKY AT THIS TIME...BUT MAY ADD SOME GUSTS TO THE
FORECAST FOR THE NORTHERN PORTIONS OF THE CWA THROUGH THE EVENING.
GUIDANCE TEMPERATURES WERE NOT MUCH DIFFERENT FOR TONIGHT. MADE SOME
SMALL ADJUSTMENTS FOR THE EAST...LOWERING VALUES A DEGREE OR TWO.
STILL LOOKING FOR CLOUDS TO FILL IN FROM THE WEST OVERNIGHT...WITH
ONLY A FEW HIGH CLOUDS SPREADING ACROSS THE CWA. THROUGH
FRIDAY...TWEAKED TEMPERATURES IN A FEW SPOTS...MAINLY RAISED LOWS DUE
TO INCREASED CLOUD COVER. ALTHOUGH...A COLD AIRMASS WILL MOVE INTO
THE AREA FOR THURSDAY...THOUGHT TEMPS WERE A FEW DEGREES TOO
COOL...ESPECIALLY ACROSS THE SOUTH. OTHERWISE...WENT FAIRLY CLOSE TO
GUIDANCE.

POPS CAME IN CLOSE TO 30 PERCENT ACROSS THE NORTH FOR FRIDAY...BUT
NOT READY TO JUMP ON THE HIGHER VALUES AT THIS POINT. ALTHOUGH...SOME
LIGHT CAN RAIN DUE TO ISENTROPIC LIFT CAN NOT BE RULED...NOT SURE
THERE WILL BE ENOUGH TO MEASURE AT THIS POINT. WILL STILL WENT 10-15
POPS...BUT NO MENTION IN THE FORECAST AT THIS POINT. THE HWO WILL
REMAIN CLEAR THROUGH THE EXTENDED.

.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY. DID NOT MAKE ANY
ADJUSTMENTS TO THE FORECAST BEYOND FRIDAY. GUIDANCE CAME IN WITH NEAR
RECORD BREAKING TEMPS FOR SATURDAY AND SUNDAY...BUT APPEARS TO HAVE
BACKED OFF ON VALUES FOR MONDAY. DID NOT MAKE ANY ADJUSTMENTS AT THIS
TIME. THE MODELS DIFFER SLIGHTLY ON THE POSITION OF THE WARM FRONT.
THE NAM HAS THE WARM FRONT WILL LIFTING NORTH FRIDAY NIGHT...WITH
PLENTY OF MOISTURE/WARM ADVECTION INTO THE CWA. NOT SURE WHAT TO THINK
ABOUT THE DISTURBANCE THE NAM AND EUROPEAN SHOW MOVING OUT OF THE
GULF AROUND FRIDAY. DID NOT INCREASE POPS OR SKY CONDITIONS...AT THIS
TIME THE RAIN DEVELOPS TO THE EAST. ANYWAY...THE GFS WAS A LITTLE
FASTER MOVING THE BOUNDARY NORTH...SO THE CWA HAS MORE TIME IN THE WARM
AND MOIST AIR. THE POSITION OF THE UPPER RIDGE OUT OVER THE GULF DOES
NOT SEEM TO CHANGE MUCH...KEEPING THE BOUNDARY AND RAIN TO THE WEST
OF THE AREA. THERE MAY BE SOME WARM ADVECTION TYPE ACTIVITY SATURDAY
AND SUNDAY...AGAIN NOT LOOKING FOR MUCH MORE THAN LIGHT RAIN. GFS
SUGGESTS SEVERAL WAVES WILL MOVE THROUGH THE CWA FROM SUNDAY TO
TUESDAY...SO PERHAPS THE INCREASE MOISTURE/CLOUDS WILL LIMIT WARMING
ON MONDAY. WOULD NOT BITE OFF ON IT AT THIS POINT...STILL LOOKING FOR
THE CWA TO BE IN THE WARM SECTOR...SO WILL HOLD ON TO WARM TEMPS. THE
LATEST MODEL RUN HAS THE BOUNDARY MOVING THROUGH THE CWA EARLY
WEDNESDAY...FASTER THAN THE LAST RUN...BUT MORE IN LINE WITH THE
EUROPEAN. WILL STICK WITH THE SLOWER SOLUTION. OVERALL...THE CURRENT
FORECAST SEEMS TO BE ON TRACK.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD. STILL LOOKING FOR AN
AREA OF HIGH CLOUDS TO MOVE THROUGH THE AREA THIS EVENING. NOT SURE
HOW FAR SOUTH

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       36  60  49  75 /   0   0   0  10
MERIDIAN      32  60  46  72 /   0   0   0  10
VICKSBURG     38  60  50  75 /   0   0   0  10
HATTIESBURG   36  63  46  75 /   0   0   0  10
NATCHEZ       39  63  52  77 /   0   0   0  10
GREENVILLE    36  55  47  73 /   0   0   0  14
GREENWOOD     33  56  47  71 /   0   0   0  14

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

07
Hazardous weather outlook, Dec 5, 1:23 PM CST, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
123 PM CST WED DEC 5 2007

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
061930-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
123 PM CST WED DEC 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

Nearby

Lake Wind Advisories in Mississippi, 2007Lake Wind Advisories in Louisiana, 2007Lake Wind Advisories in Arkansas, 2007Every lake wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.